Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 5, 2019, 8:21 AM CDT for Riley County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2019, 8:21 AM CDT (13:21 UTC)
- Expired
- Jul 5, 2019, 8:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Topeka, KS
County Riley County, KS
The radar
The Topeka radar (KTWX), 92 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2195 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613 WWUS83 KTOP 051321 SPSTOP Special Weather Statement National Weather Service Topeka KS 821 AM CDT Fri Jul 5 2019 KSZ009-010-021-022-051345- Clay-Riley-Washington-Marshall- 821 AM CDT Fri Jul 5 2019 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN RILEY...SOUTHEASTERN WASHINGTON...NORTHEASTERN CLAY AND SOUTHWESTERN MARSHALL COUNTIES... At 820 AM CDT, Doppler radar was tracking a strong thunderstorm near Palmer, moving southeast at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Blue Rapids, Waterville, Leonardville, Linn, Greenleaf, Barnes, Green and Palmer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3955 9725 3981 9699 3974 9648 3925 9698 TIME...MOT...LOC 1320Z 310DEG 26KT 3961 9709 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 5, 6:25 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 5, 6:25 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Topeka KS 625 AM CDT Fri Jul 5 2019 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 346 AM CDT Fri Jul 5 2019 Early this morning low level water vapor and profilers show mid level trough over western Missouri with a ridge across central and eastern Kansas. Thunderstorms in Nebraska were moving in two different directions. Convection over central and north central Nebraska was moving northeast on the west side of the ridge along the 700 mb mean flow. Thunderstorms over south central Nebraska were moving southeast along the 850 mb moisture gradient/theta-e ridge and along the MUCAPE gradient also. RAP forecast over the next 4 to 6 hours suggests that the moisture gradient will shift to the northeast, but still remain over parts of northeast Kansas. Other storms that had developed from Kansas City northwest to Republic county were dissipating within an area of subsidence within the mid level ridge over eastern Kansas. Given precipitable water from 1.6 to near 2 inches across the area the storms will have the potential for heavy rainfall this morning. Convective allowing models have differed amongst solutions regarding convection this morning, but recent runs of the HRRR and the ARW and to some extent the RAP would move the convection across northeast Kansas closer to the Nebraska border this morning which looks probable given latest trends on radar at 08Z. Thermal ridge builds into central Kansas this afternoon resulting in high temperatures reaching the lower 90s. Late this afternoon and evening storms may develop along a frontal boundary from southwest Kansas into south central Nebraska then move southeast. Other storms developing across Nebraska and far northern Kansas may build south into the low level jet tonight across central into northeast Kansas. Storms may produce strong winds and some large hail into the overnight hours as well as locally heavy rainfall. Transient waves will move out into the Plains into Saturday night, Frontal boundary could be suppressed south of the forecast area in southern Kansas come saturday evening so will just maintain precipitation chances of 50 percent or less. .LONG TERM...(Saturday through Thursday) Issued at 346 AM CDT Fri Jul 5 2019 From Sunday onward periodic chance for showers and storms will continue as the upper high is suppressed southward and periodic mid level waves move though the central Plains. Also models suggest a frontal boundary may lay across the area which will aid in the development of convection. Sunday into Monday could see some locally heavy rainfall with an east to west baroclinic zone near the I-70 corridor and energy is forecast to move out into the Kansas Sunday night along with an increase in the low level jet. Models differ with the placement of the 850 mb theta-s ridge, think it will lay across the forecast area. Once again high precipitable water values approaching 2 inches in some areas will keep the potential for heavy rainfall. By mid week ridging into the central Plains will bring some drier weather for the last half of the week going into next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 625 AM CDT Fri Jul 5 2019 VFR conditions are expected outside of any convection through the period. In areas of tsra expect vsbys to lower to mvfr or ifr and cigs may also drop to mvfr or ifr at times. Have included VCTS as timing varies between models after 00Z. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...53 LONG TERM...53 AVIATION...53
Hazardous weather outlook, Jul 5, 4:07 AM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 407 AM CDT Fri Jul 5 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-060915- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 407 AM CDT Fri Jul 5 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Thunderstorms this morning will be capable of strong winds and locally heavy rainfall. Late this afternoon and tonight, strong to severe storms will be possible with the best chances for severe storms across north central Kansas. Damaging wind gusts and large hail will be the main hazards along with locally heavy rainfall. Flooding along the Republican, Smoky Hill, Neosho River and parts of the Kansas River is forecast or ongoing. Flooding of the Big Blue River and its tributaries up stream of Tuttle Creek Lake will continue until water levels on the lake come down. Flooding of the Delaware River upstream of Perry Lake will also continue until water levels on the lake come down. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms with locally heavy rainfall will be possible Sunday and Sunday night which may lead to additional river flooding as well as flash flooding. Flooding along the Republican, Smoky Hill, Neosho River and parts of the Kansas River is forecast to continue into early next week, especially if additional heavy rainfall occurs. Flooding on the Big Blue and Delaware rivers is likely to persist into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jul 5, 4:03 AM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Topeka KS
403 AM CDT Fri Jul 5 2019
KSZ008-050930-
Republic-
403 AM CDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN REPUBLIC COUNTY UNTIL 430
AM CDT...
At 403 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ruskin to 5 miles north of Ionia. Movement
was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Scandia, Courtland and Republic.
LAT...LON 4000 9750 3999 9751 3965 9790 3965 9793
4000 9793
TIME...MOT...LOC 0903Z 300DEG 20KT 4012 9787 3974 9832
SkowSpecial weather statement, Jul 5, 7:38 AM CDT, 43 minutes before
Special Weather Statement National Weather Service Topeka KS 738 AM CDT Fri Jul 5 2019 KSZ008-009-020-051330- Republic-Cloud-Washington- 738 AM CDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN REPUBLIC...NORTHWESTERN WASHINGTON AND NORTHEASTERN CLOUD COUNTIES UNTIL 830 AM CDT... At 737 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Munden to 3 miles east of Norway. Movement was southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Belleville, Cuba, Munden, Narka, Mahaska and Agenda. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4000 9726 3958 9743 3967 9772 4000 9754 TIME...MOT...LOC 1237Z 303DEG 16KT 3994 9757 3969 9771
Special weather statement, Jul 5, 7:49 AM CDT, 32 minutes before
Special Weather Statement National Weather Service Topeka KS 749 AM CDT Fri Jul 5 2019 KSZ008-009-051315- Republic-Washington- 749 AM CDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL REPUBLIC AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 815 AM CDT... At 748 AM CDT, Doppler radar was tracking a strong thunderstorm 4 miles south of Narka, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Haddam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3985 9746 3998 9739 3994 9721 3980 9726 TIME...MOT...LOC 1248Z 277DEG 17KT 3989 9741
Special weather statement, Jul 5, 8:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Topeka KS 821 AM CDT Fri Jul 5 2019 KSZ009-010-021-022-051345- Clay-Riley-Washington-Marshall- 821 AM CDT Fri Jul 5 2019 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN RILEY...SOUTHEASTERN WASHINGTON...NORTHEASTERN CLAY AND SOUTHWESTERN MARSHALL COUNTIES... At 820 AM CDT, Doppler radar was tracking a strong thunderstorm near Palmer, moving southeast at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Blue Rapids, Waterville, Leonardville, Linn, Greenleaf, Barnes, Green and Palmer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3955 9725 3981 9699 3974 9648 3925 9698 TIME...MOT...LOC 1320Z 310DEG 26KT 3961 9709
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:24 PM CDT | River Flood Warning | TOP | Lyon | 5 days |
| Jul 4, 9:24 PM CDT | River Flood Warning | TOP | Geary | 65 hr |
| Jul 4, 9:24 PM CDT | River Flood Warning | TOP | Geary, Riley | 55 hr |
| Jul 4, 9:24 PM CDT | River Flood Warning | TOP | Pottawatomie, Riley, Wabaunsee | 4 days |
| Jul 5, 4:03 AM CDT | Special Weather Statement | TOP | Republic | 27 min |
| Jul 5, 4:27 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 34 min |
| Jul 5, 7:38 AM CDT | Special Weather Statement | TOP | Republic | 52 min |
| Jul 5, 7:49 AM CDT | Special Weather Statement | TOP | Washington | 26 min |
| Jul 5, 8:47 AM CDT | Special Weather Statement | TOP | Marshall, Pottawatomie, Riley | 58 min |
| Jul 5, 9:22 AM CDT | River Flood Warning | TOP | Lyon | 4 days |
| Jul 5, 9:51 AM CDT | Special Weather Statement | TOP | Wabaunsee | 24 min |
| Jul 5, 10:23 AM CDT | Special Weather Statement | TOP | Morris | 37 min |
| Jul 5, 11:30 AM CDT | Special Weather Statement | TOP | Anderson | 30 min |
| Jul 5, 11:51 AM CDT | Special Weather Statement | TOP | Washington | 24 min |
| Jul 5, 11:59 AM CDT | Special Weather Statement | TOP | Cloud | 31 min |
| Jul 5, 12:21 PM CDT | Special Weather Statement | TOP | Washington | 24 min |
| Jul 5, 12:32 PM CDT | Special Weather Statement | TOP | Cloud | 28 min |
| Jul 5, 12:53 PM CDT | Special Weather Statement | TOP | Clay | 37 min |
| Jul 5, 1:15 PM CDT | Special Weather Statement | TOP | Riley | 30 min |
| Jul 5, 1:26 PM CDT | River Flood Warning | TOP | Dickinson | 19 hr |
| Jul 5, 2:27 PM CDT | Flash Flood Watch | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 16 hr |
| Jul 5, 2:43 PM CDT | Special Weather Statement | TOP | Republic | 32 min |
| Jul 5, 3:17 PM CDT | Areal Flood Advisory | TOP | Republic | 3 hr |
| Jul 5, 6:22 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 23 min |
| Jul 5, 6:43 PM CDT | Special Weather Statement | TOP | Republic | 32 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.